Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Unprotected sex, vaginal discharge. Taken postinor, on regular birth control pill. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 999 Questions
i took postinor 1 about 30 hours after unprotected sex, 7 days ago. i am also on regular birth control pill. i have experienced more vaginal discharge. i wondered if you could tell me if this is normal. i also wondered if i will still have spotting/bleeding after the postinor if i am on the pill as i have not had this and heard that this often happens, and also whether my next period should still occur during the 7 days where i do not take the pill.
Posted Sun, 1 Jul 2012 in Birth Control
Answered by Dr. Kulsoom Qureshi 28 minutes later
Thanks for consulting us.
Birth control pills & postinar both contain hormones & therefore may increase vaginal discharge.
But if it is foul smelling & associated with itching or is blood stained it needs further investigation.
If you are on regular birth control pills taking emergency contraception is not required.
Erratic bleeding is common after taking postinar but is not essential especially if you are already on pills.
Period after postinar may be early or late but if it is late for more than a week you should see a Gynecologist & take a pregnancy test.
Hope this answers your query. Please feel free to write back if you have any other concerns.
Otherwise you may choose to close this discussion by accepting my answer.
Wish you good health.
Above answer was peer-reviewed by
Follow-up: Unprotected sex, vaginal discharge. Taken postinor, on regular birth control pill. Is this normal? 5 minutes later
i took the postinor because i was late with the pill on the day of having sex and was therefore concerned. i just wondered if because i am on the pill you think that i will simply bleed as i am supposed to, during the 7 day break period from taking the pill.
Answered by Dr. Kulsoom Qureshi 4 hours later
Welcome back XXXXXXX,

Yes, you should expect a bleed during that period. However if you are late for more than 7 days, don't forget to take a pregnancy test before starting the new pack ( Although chances of pregnancy are very remote ).
If you still need any more clarification please write back.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor